Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

CT scan showed shadow on head. Had migraines. Was on narcotics. What is the abnormality?

my wife had a dark spot also called a shadow on a head CT scan 6 weeks post TIA at 29 years old. She has had 1 to 2 migraines her entire life until the TIA (last medically treated was 2009), now its at least 3 to 5 a week. This one has lasted over 3 days. We finally went to the ER TWICE today, one Dr said he didn t know what to do and the other walked in and said we don t treat migraines with narcotics okay, great can you please help my wife. She ordered a CT scan after the Torodal and Ativan did nothing. The CT showed an ambormality she called a dark spot and a shadow. She ordered an MRI , my wife was in so much pain that she couldn t stop shaking during the entire test - her head included. They had to call in a kid younger than US to do the MRI so my question is this, did the MRI rule out whatever showed on the CT or did her total inability to keep her head still (and the late hour) provide false results. They sent her home with some Zofran, she hasn t been able to keep anything down in well, almost 4 days. Do we trust the MRI results or should I take her back in?
Asked On : Mon, 17 Sep 2012
Answers:  1 Views:  242
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. I believe you cannot trust the MRI results if your wife was shaking throughout the procedure. I also wonder why a sedative hypnotic was not used in her case to get her calmed down to the point where an MRI could have been possible. I also think that you might need to consult the radiologist and find out if the MRI is "readable". If not I would ask you to have it done once again and now this time under medical supervision and symptomatic treatment of all her conditions, including headache, nausea and the restlessness. I also think that she should stay away from drugs and you should inform the doctor of the drugs she has been on so as to get appropriate treatment.

I hope this helps. Take care of yourself and have a lovely day!
Answered: Wed, 3 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor